Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 85, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at Jul 27, 2007, 4:10 PM EDT for Jefferson County, New York. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2007, 4:10 PM EDT (20:10 UTC)
- Expired
- Jul 27, 2007, 4:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Buffalo, NY
- Area
- Counties, with a storm outline in the text
County Jefferson County, NY
The radar
The Ft Drum radar (KTYX), 43 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 27, 12:48 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1036 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 781 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBUF 272010
SVRBUF
NYC045-272045-
/O.NEW.KBUF.SV.W.0085.070727T2010Z-070727T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
410 PM EDT FRI JUL 27 2007
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JEFFERSON COUNTY IN CENTRAL NEW YORK
* UNTIL 445 PM EDT
* AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER
EXTREME EAST CENTRAL JEFFERSON COUNTY...OR ABOUT 11 MILES EAST OF
FORT DRUM...AND MOVING NORTHEAST AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL EASTERN JEFFERSON COUNTY AT 420 PM EDT
RURAL NORTHEASTERN JEFFERSON COUNTY AT 430 PM EDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN THE PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN NEW YORK.
LAT...LON 4422 7545 4412 7555 4408 7550 4401 7554
4402 7557 4406 7568 4408 7569 4426 7556
4426 7554
$$
JJR1 follow-up statement
000
WWUS51 KBUF 272045
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
445 PM EDT FRI JUL 27 2007
NYC045-272055-
/O.EXP.KBUF.SV.W.0085.000000T0000Z-070727T2045Z/
JEFFERSON NY-
445 PM EDT FRI JUL 27 2007
...THE SEVERE THUNDERSTORM WARNING FOR JEFFERSON COUNTY HAS
EXPIRED...
AT 445 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT FRIDAY
EVENING FOR WESTERN NEW YORK.
LAT...LON 4422 7545 4412 7555 4408 7550 4401 7554
4402 7557 4406 7568 4408 7569 4426 7556
4426 7554
$$
JJRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:42 PM EDT, 28 minutes earlier.
Area forecast discussion, Jul 27, 3:42 PM EDT, 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 342 PM EDT FRI JUL 27 2007 .SYNOPSIS... A PERSISTENT UPPER LEVEL LOW WHICH HAS MEANDERED ACROSS THE EASTERN PART OF THE COUNTRY DURING THE PAST WEEK WILL MOVE INTO EASTERN NEW YORK STATE ON SATURDAY. A TRAILING COLD FRONT WILL FOLLOW LATER TONIGHT AND SATURDAY BEFORE STALLING OVER EASTERN NEW YORK LATE SUNDAY AND MONDAY. A FEW MORE SHOWERS ARE POSSIBLE SATURDAY AND SUNDAY...BUT THE CHANCES OF RAIN FOR OUR AREA WILL BE QUITE LOW AND ALLOW FOR BETTER WEATHER FOR THE WEEKEND THAN WAS PREVIOUSLY INDICATED...ESPECIALLY ACROSS WESTERN AREAS. WARM AND MAINLY DRY CONDITIONS WILL PREVAIL THOUGH MOST OF NEXT WEEK AS RIDGING BUILDS IN FROM THE WEST. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... A SEVERE THUNDERSTORM WATCH...NUMBER 555...REMAINS IN EFFECT UNTIL 8 PM EDT FOR THE GENESEE VALLEY EASTWARD TO THE NORTH COUNTRY...INCLUDING THE NEIGHBORING LAKE ONTARIO ZONES. CURRENTLY...THE STRONGEST CONVECTION IS FIRING UP ACROSS THE EASTERN FINGER LAKES AND NORTH COUNTRY...WHILE THICKER CLOUDS TO THE WEST ARE HELPING TO STABILIZE THE AIR ACROSS THE GENESEE VALLEY. HOWEVER...MORE BINOVCS ARE DEVELOPING ACROSS WESTERN NEW YORK AS A DRY SLOT WORKS IN BEHIND THE UPPER LEVEL LOW. AS THIS DRY SLOT SPREADS ACROSS THE GENESEE VALLEY DURING THE LATE AFTERNOON/EARLY EVENING...SOME DESTABILIZATION IS POSSIBLE ALONG WITH A RISK OF ISOLATED SEVERE STORMS. IN ADDITION TO THE POTENTIAL FOR SEVERE STORMS...THE POSSIBILITY OF LOCALIZED FLOODING IS ALSO A CONCERN DUE TO THE SLOW MOVEMENT OF THE CELLS. AREAS WEST OF THE GENESEE VALLEY WILL SEE SCATTERED SHOWERS AND THUNDERSTORMS THROUGH THE EVENING. THE UPPER LOW IS FORECAST TO TRACK SLOWLY TO THE EAST TONIGHT... WHILE THE MIDWEST COLD FRONT APPROACHES WESTERN NEW YORK TOWARD SATURDAY MORNING. WILL LEAVE IN CHANCE POPS ACROSS THE ENTIRE CWA AS THE FRONT INTERACTS WITH THE MOIST AIR IN PLACE ACROSS NEW YORK STATE. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/... SOME GOOD NEWS FOR THE WEEKEND AS THE MODELS CONTINUE TO SUGGEST THAT THE WEAKENING FRONT WILL STALL SOUTHEAST OF OUR CWA. BASED ON THIS TREND...WILL JUST LEAVE IN CHANCE POPS ACROSS MOST AREAS ON SATURDAY (WITH LIKELY POPS FOR LEWIS COUNTY). SHOWERS SHOULD END SATURDAY NIGHT WITH THE LOSS OF DAYTIME HEATING...BUT A FEW MORE SHOWERS COULD POP UP ACROSS PARTS OF THE SOUTHERN TIER AND EAST OF LAKE ONTARIO WHERE THE MODELS ARE SHOWING HIGHER CAPES. MONDAY LOOKS DRY WITH A WEAK RIDGE BUILDING IN BEHIND THE SLOWLY DEPARTING COLD FRONT. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... THIS PERIOD WILL BE CHARACTERIZED BY MAINLY WARM AND DRY WEATHER AS THE TROUGH THAT HAS BEEN SO PERSISTENT OVER THE GREAT LAKES WILL GIVE WAY TO AN EXPANDING RIDGE. EXPECT MAINLY DRY CONDITIONS THROUGH AT LEAST THURSDAY...BEFORE AN APPROACHING COLD FRONT BRINGS A CHANCE OF SHOWERS THURSDAY NIGHT INTO EARLY FRIDAY. AN AMPLIFIED UPPER LEVEL FLOW WILL STILL BE IN PLACE ACROSS NORTH AMERICA ON MONDAY...BUT THE PERSISTENT TROUGH WILL BE STARTING TO LIFT OUT ACROSS NEW ENGLAND WHILE A STRONG RIDGE OVER THE PLAINS WILL BUILD ACROSS THE UPPER MISSISSIPPI VALLEY. THE ADVANCING RIDGE WILL HELP TO CLEAR OUR SKIES. THE H5 RIDGE WILL CONTINUE TO BUILD TO THE EAST ACROSS THE GREAT LAKES REGION TUESDAY AND WEDNESDAY...WHICH WILL TRANSLATE INTO CLEAR TO PARTLY CLOUDY SKIES FOR OUR REGION. H85 TEMPS DURING THE PERIOD WILL BE CLOSE TO +16C. THE COMBINATION OF THE MILDER NIGHTS AND H85 TEMPS IN THE MID TEENS WILL HELP AFTERNOON TEMPS CLIMB INTO THE MID 80S FOR MOST AREAS. WHILE THE AFTERNOONS WILL BE WARM...A NORTHERLY FLOW IN THE LOW LEVELS WILL HELP TO KEEP DEWPOINTS FROM GETTING UNCOMFORTABLE HIGH. ON THURSDAY...THE RIDGE WILL BECOME FLATTENED ACROSS THE GREAT LAKES AND NEW ENGLAND AS A SHORTWAVE CROSSES THE CANADIAN PRAIRIES. THE ASSOCIATED COLD FRONT WILL DROP SOUTH ACROSS NORTHENR NEW YORK STATE THURSDAY NIGHT...THEN CROSS THE REST OF THE STATE FRIDAY MORNING. THIS WILL RESULT IN A CHANCE OF SHOWERS THURSDAY NIGHT INTO FRIDAY MORNING. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... UPPER LOW CENTERED OVER WESTERN NEW YORK CONTINUES TO PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE REGION. CIGS/VSBYS GENERALLY VFR OCNLY LOWERING TO MVFR NEAR THE THUNDERSTORMS. AFTN HEATING WILL CONTINUE TO INCREASE THE COVERAGE AND NUMBER OF STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR AREAS EAST OF THE GENESEE RIVER...THIS INCLUDES KROC...KFZY AND KART. TSTM WIND GUSTS TO 45 KTS ARE POSSIBLE. ACTIVITY WILL DIMINISH DURING THE EVENING WITH THE LOSS OF DAYTIME HEATING. OVERNIGHT EXPECT A GOOD AMOUNT OF FOG/STRATUS TO DEVELOP WITH CONDITIONS LOWERING TO IFR ACROSS MUCH OF THE AREA. SOUTHERN TIER VALLEYS WILL LIKELY SEE LIFR CONDITIONS. STRATUS AND FOG WITH RESTRICTED CIGS/VSBY WILL SLOWLY BURN OFF DURING THE MORNING HOURS. BULK OF THE ORGANIZED RAINFALL WILL BE EAST OF THE AREA SAT AND SUN BUT STILL CANNOT RULE OUT A FEW LIGHT SHRA. THEN EXPECT VFR TO PREVAIL EARLY NEXT WEEK AS HEAVY RAIN AND EXTENSIVE CIG/VSBY RESTRICTIONS REMAIN JUST EAST OF THE AREA FROM THE MID ATLANTIC INTO EASTERN NY. && .MARINE... COVERAGE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO EXPAND DURING THE LATE AFTERNOON AND EVENING HOURS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE EASTERN TWO THIRDS OF THE LAKE. ANY STORM WILL CONTAIN FREQUENT LIGHTNING AND HEAVY DOWNPOURS ALONG WITH POTENTIAL FOR LOCALLY HIGHER WINDS AND WAVES. STORMS WILL DIMINISH DURING THE EVENING HOURS WITH THE LOSS OF DAYTIME HEATING. GRADIENT WINDS WILL BECOME VERY WEAK TONIGHT AS AN ILL DEFINED FRONTAL BOUNDARY SAGS SLOWLY ACROSS THE EASTERN GREAT LAKES. EXPECT INCREASING NORTH TO NORTHEAST FLOW SAT THROUGH SUN AND INTO EARLY NEXT WEEK AS SEVERAL WEAK WAVES OF LOW PRESSURE MOVE THROUGH THE MID ATLANTIC WHILE HIGH PRESSURE SLOWLY BUILDS INTO THE UPPER GREAT LAKES...BUT AGAIN SPEEDS WILL ONLY BE IN THE 10 TO 15 KNOT RANGE WITH CONDITIONS EXPECTED TO REMAIN BELOW SMALL CRAFT ADVISORY CRITERIA THROUGH THE PERIOD. && .HYDROLOGY... AFTER SUCH A DRY MAY AND JUNE...MOST OF OUR REGION HAS SEEN ENOUGH CONVECTION THIS MONTH TO BRING TOTALS FOR JULY UP INTO THE NEAR NORMAL RANGE. SOME AREAS OF SRN TIER AND UPPER GENESEE VALLEY ARE ACTUALLY ABOVE NORMAL FOR THE MONTH. WILL NEED TO KEEP AN EYE ON ANY TRAINING OF CELLS THIS AFTERNOON...ESPECIALLY ACROSS GEN VALLEY AND FINGER LAKES...BUT IN GENERAL...THE BEST ESTIMATE OF TODAYS POTENTIAL BASIN QPF IS 0.25 TO 0.75 INCH...LEAST ON NIAG FRONTIER AND HIGHEST CATT/ALLEG INTO FINGER LAKES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TJP NEAR TERM...TJP SHORT TERM...SFM/TJP LONG TERM...RSH/TJP AVIATION...LEVAN MARINE...LEVAN HYDROLOGY...SFM
Hazardous weather outlook, Jul 27, 5:10 AM EDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 510 AM EDT FRI JUL 27 2007 NYZ001>008-010>014-019>021-085-280915- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 510 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL GRADUALLY SPREAD EAST TODAY. SOME OF THEM MAY CONTAIN TORRENTIAL RAINS WHICH CAN CAUSE LOCALIZED FLOODING IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-061-LOZ042>045-062>065-SLZ022-024-280915- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 510 AM EDT FRI JUL 27 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SFM
In the hours before
Special weather statement, Jul 27, 1:35 PM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 135 PM EDT FRI JUL 27 2007 NYZ003>006-271900- MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO- INCLUDING THE CITIES OF...ROCHESTER...NEWARK...FAIR HAVEN... OSWEGO 135 PM EDT FRI JUL 27 2007 ...STRONG TO SEVERE THUNDERSTORMS TO AFFECT THE AREA.... THUNDERSTORMS, SOME WITH TORRENTIAL DOWNPOURS CAPABLE OF PRODUCING LOCALIZED POOR DRAINAGE FLOODING, STRONG, POSSIBLY DAMAGING WINDS, AND FREQUENT LIGHTNING WERE OVER EASTERN MONROE COUNTY, AND APPROACHING NORTHERN CAYUGA AND OSWEGO COUNTIES. THE STORMS OVER EASTERN MONROE COUNTY SHOULD MOVE OFF SHORE BY 230 PM. NORTHERN CAYUGA AND OSWEGO COUNTIES WILL SEE ACTIVITY BEGIN THERE BY AROUND 145 PM. OTHER STORMS ARE EXPECTED TO DEVELOP DURING THE HEAT OF THE AFTERNOON. IF THREATENING WEATHER APPROACHES, SEEK SHELTER IMMEDIATELY. BOATING INTERESTS ALONG THE SOUTH SHORE OF LAKE ONTARIO SHOULD PAY CLOSE ATTENTION TO THE SOUTHERN SKY FOR APPROACHING STORMS.
Local storm report, Jul 27, 3:41 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
341 PM EDT FRI JUL 27 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM HAIL PORT LEYDEN 43.58N 75.34W
07/27/2007 M0.75 INCH LEWIS NY PUBLIC
&&
LEVANThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:38 PM EDT | Severe Thunderstorm Warning | BUF | Lewis | 67 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.